MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK0000101
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rezg1360 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 1/14/2016 - the sales representative reported the following information from his customer: it was decided to abort a picc insertion because the patient's claustrophobia was causing him to be agitated.Later, when the patient was sedated, they placed the picc line.The facility reported that they knew the picc insertion was successful because of the magnetic tracking that was present during it's placement.They reported that a few days following the picc line insertion, a catheter was being placed, and it was noted that a 3cm foreign body was in the patient's heart.It was reported to fa that this was "definitely the stylet", believed to be there from the previous picc line placement.A retrieval was attempted, but it was unsuccessful.The method of retrieval is unknown.Following the event, the staff at the facility "played" with the stylet to see if it easily fell off.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 4F FULL
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5408430
Report Number3006260740-2016-00022
Device Sequence Number621430
Product Code LJS
UDI-Device Identifier00801741036255
UDI-Public(01)00801741036255(17)161231(10)REZG1360
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Report Date (Section B) 01/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue NumberCK0000101
Device Lot NumberREZG1360
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;